Alert archive / Wisconsin / Gale Warnings in 2010
Gale Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Apr 8, 2010, 10:05 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2010, 10:05 AM CDT (15:05 UTC)
- Expired
- Apr 8, 2010, 4:06 PM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
986 WHUS73 KGRB 081505 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1005 AM CDT THU APR 8 2010 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH FRIDAY MORNING... .A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHERN LAKE HURON WILL TRACK EAST TO THE EASTERN GREAT LAKES REGION BY THIS EVENING. STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF THIS STORM SYSTEM WILL CONTINUE THROUGH TONIGHT...AND LINGER INTO FRIDAY MORNING IN THE DEATHS DOOR REGION. LMZ521-541-082315- /O.UPG.KGRB.SC.Y.0018.000000T0000Z-100409T1200Z/ /O.NEW.KGRB.GL.W.0003.100408T1505Z-100409T2100Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1005 AM CDT THU APR 8 2010 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT FRIDAY. NORTH TO NORTHWEST WINDS OF 30 KTS...WITH FREQUENT GALE FORCE WINDS TO 40 KTS WILL CONTINUE THROUGH THIS AFTERNOON. THESE WINDS WILL GENERATE WAVES OF 5 TO 8 FT. WINDS WILL EASE TO 20 TO 25 KTS LATE THIS AFTERNOON AND CONTINUE THROUGH FRIDAY MORNING...WITH WAVES SUBSIDING TO 3 TO 5 FT BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-082315- /O.CON.KGRB.SC.Y.0018.000000T0000Z-100409T0000Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1005 AM CDT THU APR 8 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTH TO NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... WILL CONTINUE THROUGH THIS EVENING. WAVES WILL RANGE FROM 4 TO 6 FT EARLY...AND SUBSIDE TO 3 TO 5 FT BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
911 WHUS73 KGRB 082106 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 PM CDT THU APR 8 2010 ...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH FRIDAY MORNING... .A STRONG LOW PRESSURE SYSTEM OVER NORTHEAST LAKE HURON WILL TRACK NORTHEAST INTO CANADA OVERNIGHT. STRONG NORTHWEST WINDS THE BACK SIDE OF THIS STORM SYSTEM WILL CONTINUE THROUGH TONIGHT AND THEN SHOULD DIMINISH TOWARDS DAYBREAK ON FRIDAY. LMZ521-541-090515- /O.CAN.KGRB.GL.W.0003.000000T0000Z-100409T2100Z/ /O.EXB.KGRB.SC.Y.0018.000000T0000Z-100409T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 406 PM CDT THU APR 8 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 15 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30 KNOTS...WILL CONTINUE THROUGH TONIGHT. WAVES WILL RANGE FROM 4 TO 6 FT ON THE NORTHERN AND CENTRAL SECTIONS OF GREEN BAY...WHILE WAVE HEIGHTS OF 2 TO 4 FT CAN BE EXPECTED ON THE NEARSHORE WATERS OF LAKE MICHIGAN. WINDS AND WAVES SHOULD BEGIN TO DECREASE AROUND SUNRISE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-090515- /O.EXT.KGRB.SC.Y.0018.000000T0000Z-100409T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 406 PM CDT THU APR 8 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT FRIDAY. NORTHWEST WINDS OF 15 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30 KNOTS...WILL CONTINUE THROUGH TONIGHT. WAVES WILL RANGE FROM 2 TO 4 FT ON THE SOUTHERN PORTION OF THE BAY...AS WELL AS THE NEARSHORE WATERS OF LAKE MICHIGAN. WINDS AND WAVES SHOULD BEGIN TO DECREASE AROUND SUNRISE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 8, 7:38 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 8, 7:38 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 738 AM CDT THU APR 8 2010 .UPDATE...SNOWFALL AMOUNTS HAVE COME IN HIGHER THAN EXPECTED THIS MORNING...WITH SEVERAL 4-6 INCH TOTALS FROM THE FOX VALLEY NWWD TO THE CLI/EZS AREAS. DEFORMATION ZONE IS STILL LOCKED IN PLACE OVER NE WI...APPARENTLY DUE TO THE PHASING OF THE S/W ENERGY THAT DROPPED THROUGH WSTRN WI OVERNIGHT WITH THE STG S/W TROF THAT WAS SITUATED NEAR SOUTHERN LK MICH. STILL EXPECT ANOTHER 1-3 INCHES ACROSS FAR NE WI THIS MORNING...AND WILL CONTINUE TO HIGHLIGHT THE THREAT IN SPECIAL WEATHER STATEMENTS. IT MAKES NO SENSE TO ISSUE A BUNCH OF HEADLINES ATTM...AS MUCH OF THE DAMAGE HAS ALREADY BEEN DONE. KIECKBUSCH && .PREV DISCUSSION...ISSUED AT 521 AM CDT THU APR 8 2010... SHORT TERM...TODAY THROUGH FRIDAY...THE MAIN FCST CONCERNS WILL BE SNOW TRENDS TODAY...AND CLOUD TRENDS AND TEMPERATURES THROUGH THE PERIOD. IMPRESSIVE DEFORMATION ZONE OVER EASTERN WI WILL CONTINUE TO GRADUALLY LIFT NE OUT OF THE RGN THIS MORNING. HAVE ADJUSTED POPS UPWARD ACROSS THE EASTERN TWO-THIRDS OF GRB CWA...TO ACCOUNT FOR CURRENT RADAR/OBSERVATION TRENDS. ADDITIONAL ACCUMS OF 1-2 INCHES ARE EXPECTED OVER FAR NE WI...INCLUDING THE MNM/SUE AREAS. MUCH OF EC/FAR NE WI SHOULD END UP WITH 2-4 INCHES ON GRASSY SURFACES BY THE TIME IT IS DONE. CYCLONIC FLOW AND LINGERING MOISTURE WILL LIKELY KEEP SOME LGT SNOW IN THE FCST ACROSS FAR NE WI INTO THE AFTERNOON. EVEN AFTER THE PCPN TAPERS OFF...WIDESPREAD CLOUDINESS WILL PERSIST THIS AFTERNOON AS AN 850 MB THERMAL TROUGH BUILDS INTO THE RGN. PARTIAL CLEARING MAY BE SEEN OVER PARTS OF NC/C WI TOWARD EVG. WENT WITH COOLER MAX TEMPS THAN THE PREVIOUS FCST...WITH SNOW COVERED AREAS IN THE EAST HAVING A TOUGH GETTING PAST 40. CLOUDS WILL GRADUALLY DECREASE FROM WEST TO EAST TONIGHT AS THE THERMAL TROUGH SHIFTS EAST. MOSTLY SUNNY CONDITIONS ARE EXPECTED ON FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. USED A BLEND OF MET/MAV GUIDANCE DURING THIS PERIOD. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY A WEAK AREA OF LOW PRESSURE IS EXPECTED TO MOVE INTO WESTERN WISCONSIN SATURDAY MORNING. WEAK 850MB WARM ADVECTION...AN UPPER LEVEL DISTURBANCE AND FAIRLY STEEP MID LEVEL LAPSE RATES SHOULD TRIGGER SCATTERED SHOWERS LATE FRIDAY NIGHT INTO SATURDAY MORNING. HAVE THE BEST CHANCES FOR RAIN OVER THE FAR NORTH WITH ONLY SPRINKLES OVER THE SOUTH. THE WEAK LOW WILL PUSH EAST OF THE STATE SATURDAY AFTERNOON AS WEAK COLD FRONT DROPS SOUTH INTO SOUTHERN WISCONSIN. WITH A LITTLE MORE CLOUD COVER SATURDAY... DID LOWER TEMPERATURES A DEGREE OR TWO...ESPECIALLY OVER THE NORTH. THE 00Z MODELS AND 06Z WRF TRY TO DEPICT PRECIPITATION DEVELOPING ALONG THIS BOUNDARY SATURDAY NIGHT. CURRENT EXPECTATIONS ARE THAT PRECIPITATION WOULD DEVELOP SOUTH OF THE FORECAST AREA. HIGH PRESSURE BUILDS INTO THE REGION FOR SUNDAY. QUESTIONS CONTINUE TO LINGER SUNDAY NIGHT THROUGH TUESDAY DEPENDING ON WHICH MODEL YOU BELIEVE AND HOW IT HANDLES CONVECTION ALONG THE SURFACE WARM FRONT OR THE 850MB FRONT. MODELS ARE QUIET DIFFERENT IN HOW THEY HANDLE THE 500MB RIDGING ACROSS THE EASTERN UNITED STATES WHICH COULD IMPACT ON HOW FAR NORTH THE WARM FRONT WILL MAKE IT. DID NOT MAKE MANY CHANGES FROM SUNDAY NIGHT THROUGH WEDNESDAY. IT APPEARS THAT THE MIDDLE OF NEXT WEEK COULD BE FAIRLY WARM IF YOU TRUST THE ECMWF. THE GFS HAS TRENDED COOLER...THEREFORE WILL WAIT UNTIL MAKING ANY MAJOR CHANGES TO THE TEMPERATURES. IF ECMWF IS RIGHT... COULD HAVE A PROLONGED PERIOD OF VERY MILD TO WARM WEATHER FOR SEVERAL DAYS BEYOND THE FORECAST PERIOD. AVIATION...WIDESPREAD IFR/MVFR CONDITIONS IN SNOW WILL PREVAIL OVER AREAS EAST OF A LINE FROM RHINELANDER TO STEVENS POINT THIS MORNING AS AN UPPER LEVEL DISTURBANCE GRADUALLY LIFTS NE THROUGH THE REGION. EXPECT VSBYS TO IMPROVE TO VFR OVER ALL BUT FAR NE WI BY THIS AFTERNOON...WITH CIGS IMPROVING TO MVFR TO VFR. CLEARING SHOULD PROGRESS FROM WEST TO EAST ACROSS THE REGION TONIGHT. WILL NEED TO WATCH FOR PSBL FOG DEVELOPMENT IN AREAS THAT RECEIVED SNOW...BUT THE INCOMING AIR MASS MAY BE DRY ENOUGH AND WINDS JUST STRONG ENOUGH TO PREVENT SIGNIFICANT FOG FORMATION. MARINE...CONTINUED THE SMALL CRAFT ADVISORY FOR THE ENTIRE MARINE AREA TODAY...WITH N-NW WINDS 20-30 KTS WITH GUSTS TO 35 KTS AND HIGH WAVES. EXTENDED THE SCA THROUGH TONIGHT FOR THE NORTHERN ZONES...WHERE THE PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE DEATHS DOOR REGION TONIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 8, 4:43 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 443 AM CDT THU APR 8 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 443 AM CDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL PULL OUT OF NORTHEAST WISCONSIN THIS MORNING...LEAVING TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ON GRASSY SURFACES FROM THE FOX VALLEY NORTHWARD TO MARINETTE AND STURGEON BAY. POOR VISIBILITY AND SNOW AND SLUSH COVERED ROADS WILL MAKE FOR A HAZARDOUS COMMUTE TO WORK AND SCHOOL IN EAST CENTRAL AND NORTHEAST WISCONSIN THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EARLY NEXT WEEK...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO CALL IN SNOWFALL TOTALS THIS MORNING. LMZ521-522-541>543-090945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 443 AM CDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT...FOR GUSTY NORTH TO NORTHWEST WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EARLY NEXT WEEK...BUT IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. TSK/RE
In the hours before
Local storm report, Apr 8, 7:59 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 AM CDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM SNOW TIGERTON 44.73N 89.05W
04/08/2010 M2.5 INCH SHAWANO WI PUBLIC
&&
SACLocal storm report, Apr 8, 8:01 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 AM CDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM SNOW 3 SW DE PERE 44.42N 88.09W
04/08/2010 M6.0 INCH BROWN WI TRAINED SPOTTER
&&
SACLocal storm report, Apr 8, 8:12 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
812 AM CDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM SNOW MARINETTE 45.09N 87.61W
04/08/2010 M4.5 INCH MARINETTE WI PUBLIC
STILL MDT SNOW.
&&
SACLocal storm report, Apr 8, 8:16 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 AM CDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM SNOW 2 NE DARBOY 44.25N 88.35W
04/08/2010 M5.5 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
SACLocal storm report, Apr 8, 8:45 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
845 AM CDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM SNOW GREEN BAY 44.51N 88.00W
04/08/2010 M5.8 INCH BROWN WI OFFICIAL NWS OBS
ADDITIONAL SNOWFALL OF 1.1 INCHES SINCE 7 AM.
&&
SACLocal storm report, Apr 8, 8:57 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
857 AM CDT THU APR 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM SNOW WASHINGTON ISLAND 45.38N 86.90W
04/08/2010 M4.0 INCH DOOR WI CO-OP OBSERVER
WIND GUST TO 46 MPH. VSBY DOWN TO NEAR 0 7 AM-830 AM.
&&
SACNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.